MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number ENVEOR-N-US
Medical Device Problem Codes Difficult To Position (1467); Material Separation (1562); Detachment of Device or Device Component (2907); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: no product was returned.    conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, during deployment, tension was felt in the delivery catheter system (dcs) and it was difficult to manipulate.An end cap separation was noted shortly after deployment was initiated.The valve and dcs were removed from the patient.When the dcs was inspected, a separation of the top of the capsule was noted and the valve was lodged inside of the dcs.Subsequently, another valve and dcs were used to successfully complete the procedure.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information was received that the loading was performed by experienced hospital staff with no misloads noted.The valve was recaptured one time for repositioning due to being too low.It was reported that the patient¿s common iliac arteries were very calcified.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic¿s quality laboratory, the valve was received loaded in the capsule of the delivery catheter system (dcs) with the capsule mostly closed.The device was returned with the end cap/screw gear snap fit connected.The handle and the tip-retrieval mechanism were intact.No damage was noted on the threading of the screw gear.The deployment knob was able to retract and advance the capsule.The trigger moved to fully advanced and retracted positions and locked in place when released.Voids were observed along the proximal end of the capsule.A break was observed in the capsule nitinol reinforcing frame near the proximal end of the capsule.The separation site was jagged and uneven.The valve could not be removed from the dcs.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.It was reported that the valve was recaptured once due to sub-optimal positioning.Recapturing was a feature of the evolut r system that allowed for additional attempts at accurately positioning the valve.Various factors can affect valve positioning including patient anatomy or physician technique, however the cause of the positioning difficulty could not be conclusively determined.The reported event indicated that the valve could not be deployed and it was noted that the end cap separated.End cap separation referred to an event where the end cap/screw gear snap fit fails and the capsule cannot retract.The failure occurred when the system forces exceed the tensile strength of the joint.When the valve and dcs were removed from the patient, a capsule separation was noted.Capsule separation typically occurred due to excessive compressive forces applied to the capsule.When a capsule separation occurred, the capsule may not retract to deploy the valve.Based on the information available, it cannot be determined if the reported unable to deploy event was caused by an end cap separation or by the capsule separation.Historically, a misloaded valve was a known cause of high forces leading to end cap separation.Misloads were also a known cause of the excessive compressive forces required to cause a capsule separation.No procedural images or fluoroscopic load check images were submitted for review, therefore it cannot be independently determined if the valve was correctly loaded onto the dcs.The force on the system is a cumulative effect that could have been increased by many factors, including patient anatomy.In this case, the iliac arteries were very calcified which may have contributed to the high forces in the system.A second valve was loaded onto another dcs and successfully implanted.No adverse patient effects were reported.There was no information to suggest a device quality deficiency that may have caused or contributed to this event, but a conclusive root cause cannot be determined at this time.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7560479
Report Number2025587-2018-01357
Device Sequence Number11273642
Product Code NPT
UDI-Device Identifier00643169800939
UDI-Public00643169800939
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2018
Device Model NumberENVEOR-N-US
Device Catalogue NumberENVEOR-N-US
Device Lot Number0008876405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer06/06/2018
07/05/2018
08/01/2018
08/08/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date06/18/2018
07/26/2018
08/23/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR